NWS Jackson, KY wrote its last area forecast discussion before the first event at Feb 7, 5:16 AM EST, 19 minutes earlier.
Area forecast discussion, Feb 7, 5:16 AM EST, 19 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
516 AM EST Thu Feb 7 2019
.SHORT TERM...(Today through Friday)
Issued at 423 AM EST THU FEB 7 2019
Locally heavy rainfall, and the potential for flooding, will again
be the forecast issues in the short term. Locally heavy rain will
be possible across the area through late this morning, as an area
of showers, and perhaps a few thunderstorms, move across eastern
Kentucky. The flood watch was left in place through noon today to
address any potential flooding issues. Another round of heavy
rainfall will be possible tonight, as a line of potent rain
showers moves across the area ahead of a quickly advancing cold
front. These showers should be out of the area by early Friday
morning once the cold front has moved east of the area. After
that, a ridge of high pressure will settle over the region,
bringing dry but cooler weather to eastern Kentucky to end the
week.
.LONG TERM...(Friday night through Wednesday)
Issued at 516 AM EST THU FEB 7 2019
Troughing will rule across the West through early next week, with
the subtropical ridge that has been steadfast across the
Southeast, gradually relenting. Bouts of short wave energy will
eject out across the Rockies and into the Plains and eventually
the Mississippi Valley. This will bring another period of
unsettled weather across the Ohio and Tennessee valleys from
Sunday through Tuesday.
Strong surface high pressure will build in across the Great Lakes
and Ohio Valley regions Friday night into Saturday. Clearing
skies will allow for lows in the teens across eastern Kentucky by
Saturday morning. The high will quickly shift towards the western
Atlantic by Sunday, with an inverted surface trough establishing
itself across the Ohio and Tennessee valleys. Mainly bouts of rain
will be seen from Sunday afternoon through Monday, with likely to
categorical PoPs reasonable. A deeper low pressure system will
then develop across the Plains and move northeast into the Great
Lakes Tuesday, bringing a stout cold front across eastern
Kentucky. Drier weather will return for Wednesday as high pressure
builds in from the west and northwest.
For temperatures, below normal readings will start out across the
area, before modifying to above normal through early next week.
Near normal values will return behind the cold front by the
middle of next week.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
ISSUED AT 1226 AM EST THU FEB 7 2019
The warm front that has been sparking showers and even a few
storms since yesterday morning, is now laid out across more of
the western portion of the area as a large amount of moisture
continues to stream northeastward through eastern Kentucky. This
set up will continue to bring a prolonged round of rainfall to the
region as CIGs will drop down to IFR or worse at times. Some
instances of VIS dropping to IFR is possible as well in the
heavier rainfall. This will persist across the area through
Thursday morning before conditions slowly improve tomorrow with
some MVFR CIGs possible by tomorrow afternoon. Based on current
trends, there will also likely be lulls in the rain that allow for
MVFR or even VFR conditions to occur at some of the TAF sites for
brief periods overnight. Winds will be light through tonight but
will be on the increase tomorrow afternoon with some gusts up to
25 knots.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
Flood Watch until noon EST today for KYZ044-050>052-058>060-068-
069-079-080-083>088-104-106>120.
&&
SHORT TERM...AR
LONG TERM...GEOGERIAN
AVIATION...AR
Hazardous weather outlook, Feb 7, 4:07 AM EST, 1 hour 28 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
407 AM EST Thu Feb 7 2019
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-081100-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
407 AM EST Thu Feb 7 2019
...FLOOD WATCH IN EFFECT UNTIL NOON EST TODAY...
This hazardous weather outlook is for portions of eastern Kentucky.
.DAY ONE...Today and Tonight.
A few thunderstorms will be possible this morning along with
locally heavy rainfall that could lead to flooding.
Locally heavy rainfall will again be possible tonight as a cold
front, and a line of rain showers, which could be intense at
times, move across the area.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report any incidents of flooding or excessive
rainfall.
AR/GEOGERIAN
Special weather statement, Feb 7, 5:03 AM EST, 32 minutes before
Special Weather Statement
National Weather Service JACKSON KY
503 AM EST THU FEB 7 2019
KYZ068-069-079-080-071045-
Jackson-Rockcastle-Laurel-Pulaski-
503 AM EST THU FEB 7 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN LAUREL...
PULASKI...SOUTHERN JACKSON AND ROCKCASTLE COUNTIES...
At 502 AM EST, radar indicated strong thunderstorms were located
along a line extending from 6 miles east of Liberty to 7 miles south
of Columbia. Movement was east at 65 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Somerset, Mount Vernon, McKee, Science Hill, Burnside, Cains Store,
Donaro, Bummer, Renfro Valley, Disputanta and Pine Hill.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3712 8490 3736 8456 3733 8451 3734 8450
3748 8444 3747 8438 3750 8436 3745 8385
3697 8456 3697 8467 3698 8470 3697 8473
3697 8478 3701 8486 3705 8491
TIME...MOT...LOC 1002Z 267DEG 57KT 3731 8482 3700 8533
GEOGERIAN